Alert archive / California / Wind Advisories in 2006
Wind Advisory 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 2, 2006, 5:37 AM PST. It was in force for 103 min.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2006, 5:37 AM PST (13:37 UTC)
- Expired
- Jan 2, 2006, 7:20 AM PST
- In force
- 103 min
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 021337 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 537 AM PST MON JAN 2 2006 CAZ051-052-021945- /O.CON.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- 537 AM PST MON JAN 2 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH WINDS WILL GRADUALLY INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH THIS MORNING. THE STRONGEST WIND WILL OCCUR THIS MORNING AND THEN DIMINISH AND BECOME SOUTHWEST 15 TO 25 MPH DURING THE AFTERNOON. THE COMBINATION OF DAMAGING WINDS AND VERY HEAVY RAIN WILL MAKE TRAVEL POTENTIALLY DANGEROUS DUE TO DOWNED TREES AND POWER LINES TONIGHT THROUGH MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ046-053-054-021945- /O.CON.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 537 AM PST MON JAN 2 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH WINDS WILL GRADUALLY INCREASE TO 40 TO 50 MPH WITH GUSTS TO 70 MPH THIS MORNING.. THE STRONGEST WIND WILL OCCUR LATE THIS MORNING AND GRADUALLY DIMINISH DURING THE LATE AFTERNOON. THE COMBINATION OF DAMAGING WINDS AND VERY HEAVY RAIN WILL MAKE TRAVEL DANGEROUS ACROSS THE MOUNTAINS...INCLUDING INTERSTATE 5 THROUGH THE GRAPEVINE TODAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ059-021945- /O.NEW.KLOX.WI.Y.0001.060102T1337Z-060103T0000Z/ ANTELOPE VALLEY- 537 AM PST MON JAN 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A POWERFUL STORM WILL MOVE ACROSS SOUTHERN CALIFORNIA BRINGING GUSTY SOUTH TO SOUTHWEST WINDS BETWEEN 30 AND 40 MPH ACROSS THE ANTELOPE VALLEY TODAY. THERE WILL BE LOCAL GUSTS UP TO 55 MPH DUE TO STRONG SOUTH WINDS BLOWING ACROSS THE SAN GABRIEL MOUNTAIN RANGE TODAY CAUSING A MOUNTAIN WAVE TO FORM ON THE NORTH SIDE OF THE SAN GABRIEL RANGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAPLAN
2 follow-up statements
000 WWUS76 KLOX 021520 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 720 AM PST MON JAN 2 2006 ...VERY STRONG AND POTENTIALLY DAMAGING WINDS TODAY FOR MUCH OF SOUTHWESTERN CALIFORNIA... .A POWERFUL PACIFIC STORM SYSTEM WILL CROSS SOUTHWESTERN CALIFORNIA TODAY BRINGING STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS TO MUCH OF THE AREA...ESPECIALLY THE HIGHER TERRAIN. WINDS WILL GUST AS HIGH AS 80 MPH THROUGH THE PASSES AND OVER THE PEAKS OF THE HIGHER ELEVATIONS. WINDS BLOWING OVER THE SAN GABRIEL MOUNTAINS WILL LIKELY CAUSE A MOUNTAIN WAVE TO FORM IN THE LEE OF THE RANGE...OVER THE FOOTHILLS OF THE ANTELOPE VALLEY...WHERE WINDS WILL LOCALLY GUST OVER 70 MPH. ELSEWHERE ACROSS MUCH OF THE LOWER ELEVATIONS...VERY WINDY CONDITIONS WITH GUSTS TO 50 MPH WILL PREVAIL FOR MUCH OF THE DAY...THOUGH DIMINISH OVER THE CENTRAL COAST BY EARLY AFTERNOON...AND FARTHER SOUTH LATER THIS AFTERNOON. CAZ059-022130- /O.UPG.KLOX.WI.Y.0001.000000T0000Z-060103T0000Z/ /O.EXA.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ ANTELOPE VALLEY- 720 AM PST MON JAN 2 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO BETWEEN 35 AND 45 MPH ACROSS THE ANTELOPE VALLEY TODAY. THERE WILL BE LOCAL DAMAGING GUSTS OVER 70 MPH MPH IN THE FOOTHILLS...BELOW THE SAN GABRIEL MOUNTAINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ088-022130- /O.EXA.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ SANTA CLARITA VALLEY- 720 AM PST MON JAN 2 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH WINDS WILL GRADUALLY INCREASE TO 30 TO 40 MPH WITH GUSTS TO 65 MPH THIS MORNING. THE STRONGEST WIND WILL OCCUR LATE THIS MORNING AND EARLY THIS AFTERNOON. THE COMBINATION OF DAMAGING WINDS AND VERY HEAVY RAIN WILL MAKE TRAVEL DANGEROUS ALONG THE INTERSTATE 5 CORRIDOR...ESPECIALLY THROUGH THE NEWHALL PASS. THE WIND WILL DIMINISH LATER THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ051-052-022130- /O.CON.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- 720 AM PST MON JAN 2 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH WINDS WILL GRADUALLY INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH THIS MORNING. THE STRONGEST WIND WILL OCCUR THIS MORNING AND THEN DIMINISH AND BECOME SOUTHWEST 15 TO 25 MPH DURING THE AFTERNOON. THE COMBINATION OF DAMAGING WINDS AND VERY HEAVY RAIN WILL MAKE TRAVEL POTENTIALLY DANGEROUS DUE TO DOWNED TREES AND POWER LINES TONIGHT THROUGH MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ046-053-054-022130- /O.CON.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 720 AM PST MON JAN 2 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. VERY STRONG AND DAMAGING SOUTH WINDS WILL GRADUALLY INCREASE TO 40 TO 50 MPH WITH GUSTS TO 80 MPH THIS MORNING. THE STRONGEST WIND WILL OCCUR LATE THIS MORNING AND EARLY THIS AFTERNOON. THE COMBINATION OF DAMAGING WINDS AND VERY HEAVY RAIN WILL MAKE TRAVEL DANGEROUS ACROSS THE MOUNTAINS...INCLUDING INTERSTATE 5 THROUGH THE GRAPEVINE TODAY. THE WIND WILL DIMINISH BY LATE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ034>036-038-039-022130- /O.NEW.KLOX.WI.Y.0002.060102T1520Z-060103T0000Z/ SAN LUIS OBISPO COUNTY COAST-SANTA BARBARA COUNTY NORTH COAST- SANTA YNEZ VALLEY-CUYAMA VALLEY-SANTA BARBARA COUNTY SOUTH COAST- 720 AM PST MON JAN 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THROUGH EARLY AFTERNOON. WINDS WILL BLOW STRONGEST THROUGH PASSES AND CANYONS AND OVER THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ040-041-044-045-047-087-022130- /O.NEW.KLOX.WI.Y.0002.060102T1520Z-060103T0000Z/ VENTURA COUNTY COAST-LOS ANGELES COUNTY COAST- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-CATALINA ISLAND- 720 AM PST MON JAN 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH LATER THIS MORNING AND CONTINUE THROUGH MID AFTERNOON. WINDS WILL BLOW STRONGEST THROUGH PASSES AND CANYONS AND OVER THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOYER
000 WWUS76 KLOX 312200 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PST SUN DEC 31 2006 ...GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS OF SOUTHWESTERN CALIFORNIA THIS EVENING THROUGH TUESDAY AFTERNOON. POTENTIALLY DANGEROUS NORTHEAST WINDS COULD AFFECT THE LOS ANGELES MOUNTAINS AND VALLEYS MONDAY NIGHT THROUGH TUESDAY AFTERNOON... .GUSTY WINDS WILL DEVELOP IN THE WAKE OF A DRY FRONT MOVING THROUGH THE AREA. WINDS WILL FIRST REACH ADVISORY LEVELS FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SANTA BARBARA SOUTH COAST LATE THIS AFTERNOON. SURFACE PRESSURE GRADIENTS WILL THEN TIGHTEN THIS EVENING BETWEEN BAKERSFIELD AND LOS ANGELES WHICH WILL TRANSLATE INTO GUSTY NORTHERLY WINDS ACROSS THE VENTURA AND LOS ANGELES MOUNTAINS. THE STRONGEST WINDS WILL AFFECT THE INTERSTATE 5 CORRIDOR LATER TONIGHT THROUGH THE AFTERNOON ON NEW YEARS DAY. WINDS WILL BEGIN TO SHIFT OUT OF THE NORTHEAST ON MONDAY EVENING BRINGING A VERY TIGHT PRESSURE GRADIENT ACROSS THE AREA WITH ADDITIONAL UPPER LEVEL SUPPORT. THEREFORE...A HIGH WIND WATCH HAS BEEN ISSUED FOR THE LOS ANGELES COUNTY MOUNTAINS AND ADJACENT VALLEYS BEGINNING MONDAY EVENING THROUGH TUESDAY AFTERNOON. CAZ054-010400- /O.NEW.KLOX.WI.Y.0001.070101T0500Z-070101T2300Z/ /O.NEW.KLOX.HW.A.0001.070102T0500Z-070102T2300Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 200 PM PST SUN DEC 31 2006 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST MONDAY... ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST MONDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP OVER THE LOS ANGELES COUNTY MOUNTAINS WITH SUSTAINED WINDS 25 TO 40 MPH AND LOCAL GUSTS TO 50 MPH OVERNIGHT THROUGH MONDAY AFTERNOON. STRONGEST WINDS WILL OCCUR ACROSS THE INTERSTATE 5 CORRIDOR. AS THE WINDS BEGIN TO SHIFT OUT OF THE NORTHEAST MONDAY EVENING...STRONG AND POTENTIALLY DANGEROUS WINDS SHOULD DEVELOP ACROSS THE FAVORED NORTHEAST ORIENTED PASSES AND CANYONS WITH SUSTAINED WINDS UP TO 40 MPH AND LOCAL GUSTS TO 65 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ039-010400- /O.NEW.KLOX.WI.Y.0068.061231T2300Z-070101T2000Z/ SANTA BARBARA COUNTY SOUTH COAST- 200 PM PST SUN DEC 31 2006 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 12 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 12 PM PST MONDAY. STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP BELOW PASSES AND CANYONS OF THE GAVIOTA PASS...WITH SUSTAINED WINDS 25 TO 40 MPH AND LOCAL GUSTS TO 50 MPH LATE THIS AFTERNOON THROUGH MONDAY MORNING...DIMINISHING SOME IN THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-010400- /O.NEW.KLOX.WI.Y.0068.061231T2300Z-070101T2000Z/ SANTA BARBARA COUNTY MOUNTAINS- 200 PM PST SUN DEC 31 2006 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 12 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 12 PM PST MONDAY. STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE WITH SUSTAINED WINDS 25 TO 40 MPH AND LOCAL GUSTS TO 50 MPH LATE THIS AFTERNOON THROUGH MONDAY MORNING...THEN DIMINISH SOME MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ053-010400- /O.NEW.KLOX.WI.Y.0001.070101T0500Z-070101T2300Z/ VENTURA COUNTY MOUNTAINS- 200 PM PST SUN DEC 31 2006 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST MONDAY. GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP OVER THE VENTURA COUNTY MOUNTAINS WITH SUSTAINED WINDS 25 TO 40 MPH AND LOCAL GUSTS TO 50 MPH OVERNIGHT THROUGH MONDAY AFTERNOON. STRONGEST WINDS WILL OCCUR NEAR INTERSTATE 5 CORRIDOR. WINDS WILL BEGIN TO SHIFT OUT OF THE NORTHEAST MONDAY EVENING. THE MAIN FOCUS OF THE STRONGEST WINDS WILL OCCUR ACROSS THE LOS ANGELES COUNTY MOUNTAINS...BUT ADVISORY LEVEL WINDS WILL LIKELY HAVE TO BE ISSUED FOR MONDAY EVENING THROUGH TUESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ047-088-010400- /O.NEW.KLOX.HW.A.0001.070102T0500Z-070102T2300Z/ LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 200 PM PST SUN DEC 31 2006 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. NORTH TO NORTHEAST WINDS 30 TO 40 MPH WITH LOCAL DAMAGING GUSTS TO 60 MPH COULD DEVELOP BELOW PASSES AND CANYONS MONDAY EVENING THROUGH TUESDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO BE FOCUSED ACROSS THE SANTA CLARITA AND NORTHERN SAN FERNANDO VALLEYS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ KAPLAN/KITTELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 2, 4:45 AM PST, 52 minutes earlier.
Area forecast discussion, Jan 2, 4:45 AM PST, 52 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 445 AM PST MON JAN 2 2006 ...UPDATED AVIATION/MARINE DISCUSSION... .SHORT TERM... SYNOPTIC SITUATION HAS AN UPPER LEVEL TROUGH EXTENDING NORTH SOUTH AROUND 128 DEG WEST...OR ABOUT 470 NM WEST OF POINT CONCEPTION. IN 24 HOURS...THIS TROUGH EXITS SOUTHERN CALIFORNIA AND MOVES TO CENTRAL AZ. AHEAD OF THE TROUGH...A PLUME OF TROPICAL MOISTURE EXTENDS FROM NEAR POINT CONCEPTION AND EXTENDS SEVERAL HUNDRED MILES TO THE SOUTHWEST. ACCORDING TO THE LATEST MESSAGE FROM THE SATELLITE EXPERTS IN DC...THIS BAND IS PRODUCING RAINFALL RATES OF 0.2 TO 0.3 INCHES PER HOUR. OROGRAPHIC ENHANCEMENT SHOULD PRODUCE RAINFALL RATES OF 0.4 TO 0.9 INCHES OVER THE SOUTH FACING SLOPES ONCE THIS BAND MOVES ONSHORE. THESE RATES ARE IN EXCESS OF USGS RAINFALL RATES FOR RECENT BURN AREAS. THUS...A FLASH FLOOD WARNING FOR MUD AND DEBRIS FLOWS HAS ALREADY BEEN ISSUED FOR THE GAVIOTA BURN AREA IN SOUTHWESTERN SBA COUNTY. FLASH FLOOD WATCHES REMAIN IN EFFECT FOR THE BURN AREAS OF VEN AND LA COUNTY. OVER NIGHT...THE MAIN FOCUS OF THE RAINFALL HAS BEEN ALONG THE CENTRAL COAST AND OVER THE SANTA YNEZ MOUNTAINS. IN THE LAST 6 HOURS...FROM A HALF TO OVER 2 INCHES OF RAIN HAVE BEEN MEASURED OVER THE CENTRAL COASTS OF SLO COUNTY AND WESTERN SBA COUNTY. HEAVIER RAINS HAVE OCCURRED OVER THE SANTA YNEZ MOUNTAINS AND THE MOUNTAINS OF WESTERN VEN COUNTY. RAINFALL OVER THESE AREAS HAS BEEN MOSTLY IN EXCESS OF AN INCH IN THE LAST 6 HOURS...WITH SAN MARCOS PASS COMING IN AT 3.66 INCHES...OLD MAN MOUNTAIN 3.07 INCHES...AND NORDHOFF RIDGE AND THE UPPER MATILIJA CANYON BOTH REPORTING 2.17 INCHES... AND THIS IS BEFORE THE FRONT MAKES THE TURN AT POINT CONCEPTION. AT THIS TIME...RADAR SHOWS THE RAIN BAND OFF THE CENTRAL COAST BECOMING ORIENTED MORE NORTH-SOUTH. THIS INDICATES THAT THE STRONGEST SHOWERS OF THE MORNING ARE GETTING READY TO TURN THE CORNER AT POINT CONCEPTION AND MOVE EASTWARD ALONG THE SOUTH COASTS OF SBA AND VEN COUNTY. ALTHOUGH RAINFALL AMOUNTS FOR THIS STORM HAVE...SO FAR...BEEN LIGHTER THAN EXPECTED SOUTH OF POINT CONCEPTION...THE RECENT NORTH SOUTH ORIENTATION OF THE FRONTAL BAND INDICATES THAT THIS STORM STILL HAS THE POTENTIAL TO BRING EXCESSIVE RAINFALL TO THE SOUTH FACING SLOPES OF THE REGION TODAY SINCE THIS ORIENTATION FAVORS OROGRAPHIC ENHANCEMENT. RAINFALL AMOUNTS TODAY ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES IN MOST COASTAL AND VALLEY AREAS...WITH LOCAL AMOUNTS UP TO 5 INCHES EXPECTED ACROSS THE SANTA BARBARA COUNTY SOUTH COAST AND VENTURA COUNTY COASTAL/VALLEY AREAS. FOOTHILL AND MOUNTAIN AREAS ARE GENERALLY EXPECTED TO RECEIVE BETWEEN 3 AND 5 INCHES...WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 7 INCHES POSSIBLE IN THE SANTA YNEZ RANGE AND VENTURA COUNTY MOUNTAINS. THERE WILL ALSO BE A CHANCE FOR THUNDERSTORMS WITH A STRONG POTENTIAL FOR VERY INTENSE RAINFALL RATES WITH THE PASSAGE OF THE MAIN FRONTAL SYSTEM. RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR POSSIBLE DURING THE PEAK OF THE EVENT. WITH THESE INTENSE RAINFALLS...THERE EXISTS THE POTENTIAL FOR SIGNIFICANT FLOODING...ESPECIALLY OVER THE MOST RECENTLY BURNED AREAS OF VENTURA AND LOS ANGELES COUNTIES. THUS...FLASH FLOOD WATCHES REMAIN IN EFFECT FOR ALL BURN AREAS AND MAJOR PORTIONS OF THE REGION WHICH CURRENTLY INCLUDES THE SOUTH COAST OF SBA COUNTY...THE SANTA CLARITA VALLEY...AND ALL MOUNTAINS OF SBA...VEN AND LA COUNTIES. THE HEAVIEST SHOWERS ALONG THE SOUTH COAST OF SBA...VEN AND LA SHOULD OCCUR DURING THE MORNING AND EARLY AFTERNOON HOURS...WITH SHOWERS AND THUNDERSTORMS DIMINISHING FROM THE WEST DURING THE EVENING HOURS SNOW LEVELS WILL BE ABOVE 7000 FEET FOR THE HEAVIEST PORTION OF THE STORM. SNOW LEVEL WILL FALL TO 5500 FEET BY LATE AFTERNOON...WHICH WILL BE AFTER THE BULK OF THE PRECIPITATION HAS ENDED. STILL THE HIGHEST PEAKS COULD SEE ONE TO TWO FEET OF SNOW ABOVE 7000 FEET. HIGH WINDS ARE ALREADY OCCURRING WITH THIS SYSTEM. WINDS IN THE MOUNTAINS ARE ALREADY GUSTING TO OVER 60 MPH AT CHILAO AND WINDS OF 30 TO 45 MPH ARE MORE WIDESPREAD OVER ALL MOUNTAINS. WINDS HAVE DIMINISHED OVER THE CENTRAL COAST...SO THE WIND WARNING HAS BEEN DROPPED THERE. HOWEVER...THE HIGHER TERRAIN OVER THE CENTRAL COAST IS STILL SEEING SOME WINDS FROM THE SOUTH AT 35 MPH. AT VANDENBERG...WINDS WERE GUSTING TO NEAR 40 MPH. WIND WARNINGS REMAIN IN EFFECT FOR ALL THE MOUNTAINS OF SOUTHERN CALIFORNIA. WINDS ARE EXPECTED TO SHIFT TO THE WEST AND DIMINISH OVER MOST OF THE REGION DURING THE AFTERNOON AND EVENING HOURS. .LONG TERM (TUE-SUN)...MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT THOUGH THE WEEK. LOOK FOR CONDITIONS TO IMPROVE ON TUESDAY AND LOOK EVEN BETTER WEDNESDAY THROUGH FRIDAY WITH OFFSHORE FLOW AND MOSTLY SUNNY SKIES AND UNSEASONABLY WARM TEMPERATURES...HIGHS INTO THE 70S WED THRU FRI AT SOME LOCATIONS. A STORM MOVES ONSHORE NORTH OF THE REGION OVER THE WEEKEND...PRODUCING THE SLIGHTEST OF CHANCES FOR PRECIPITATION NORTHERN MOST PORTIONS OF SLO COUNTY AND COOLER TEMPERATURES ELSEWHERE SAT THRU SUN. && .AVIATION... THE COLD FRONT ASSOCIATED WITH THE STRONG UPPER TROUGH OFF THE COAST WAS FINALLY BEGINNING TO ACCELERATE TO THE EAST AS THE UPPER TROUGH WAS GETTING KICKED EAST BY UPSTREAM ACTIVITY. THE FRONT WILL GENERATE HEAVY RAIN AND STRONG GUSTY SOUTH WINDS OUT AHEAD OF THE FRONTAL SURFACE. THE TIMING IS BECOMING MORE CERTAIN WITH THE HEAVIEST ACTIVITY NOW PUSHING INTO THE COASTAL SECTIONS NORTH OF POINT CONCEPTION. THE HEAVY RAIN AND GUSTY WINDS WILL PUSH INTO SECTIONS SOUTH OF POINT CONCEPTION DURING THE EARLY MORNING HOURS AFTER SUNRISE. ISOLATED THUNDERSTORMS ARE ALOS A POSSIBILITY. EAST TO SOUTHEAST WINDS MAY REACH SPEEDS OF 25 KT WITH GUSTS TO 35 KT IN THE MOST EXPOSED LOCATIONS JUST BEFORE FRONTAL PASSAGE. ONCE THE FRONT PASSES THROUGH THE REGION...THE WINDS WILL SHIFT TO THE WEST TO SOUTHWEST AND DECREASE WHILE THE RAIN SUBSIDES. && .MARINE... STILL ON TRACK FOR MAJOR SWELL/SURF EVENT ACROSS THE AREA TONIGHT THROUGH TUESDAY. MODELS STILL INDICATE LONG-PERIOD WESTERLY SWELLS BUILDING TO AROUND 20 FEET ACROSS THE OUTER WATERS...AND TO AROUND 13 FEET ACROSS THE INNER WATERS. GIVEN THE SWELL HEIGHTS...WILL KEEP THE HIGH SURF ADVISORIES IN EFFECT FOR COASTAL AREAS THROUGH TUESDAY. EXPECTING BREAKERS OF 7 TO 10 FEET WITH MAX SETS TO 12 FEET THROUGH TUESDAY. WITH MORNING HIGH TIDES TO REACH AROUND 6.5 FEET THE NEXT COUPLE OF MORNING...COASTAL FLOODING WILL BE A CONTINUED THREAT. SO...WILL ALSO KEEP COASTAL FLOOD WATCH IN EFFECT THROUGH TUESDAY. IN SHORTER TERM...SE WINDS AHEAD OF FRONT WILL PRODUCE GALE FORCE WINDS ACROSS THE COASTAL WATERS TONIGHT/MONDAY MORNING...BEFORE TURNING TO THE WEST MONDAY AFTERNOON. AS THE FRONT MOVES THROUGH...THUNDERSTORMS WILL ALSO BE A THREAT ACROSS THE COASTAL WATERS...WITH LIGHTNING/HEAVY RAIN/GUSTY WINDS AND WATERSPOUTS ALL POSSIBLE WITH ANY THUNDERSTORMS. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). FLOOD WATCH (SEE LAXFFALOX). FLOOD ADVISORY (SEE LAXFLSLOX). GALE WARNING (SEE LAXCWFLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...DANIELSON AVIATION...SWEET
Hazardous weather outlook, Jan 1, 12:45 PM PST, 16 hours 52 minutes before
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
In the hours before
Special weather statement, Jan 2, 2:07 AM PST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 207 AM PST MON JAN 2 2006 CAZ034>036-039>041-044>047-087-088-PZZ650-655-670-673-676-030000- CATALINA ISLAND-EAST SANTA BARBARA CHANNEL- INNER WATERS FROM POINT MUGU TO SAN MATEO POINT- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- LOS ANGELES COUNTY VALLEYS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND- POINT ARGUELLO TO SANTA CRUZ ISLAND AND OUT 60 NM- POINT PIEDRAS BLANCAS TO POINT ARGUELLO AND OUT 60 NM- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA BARBARA COUNTY SOUTH COAST- SANTA CLARITA VALLEY-SANTA MONICA MOUNTAINS RECREATIONAL AREA- SANTA YNEZ VALLEY-VENTURA COUNTY COAST-VENTURA COUNTY COASTAL VALLEYS- VENTURA COUNTY INTERIOR VALLEYS- 202 AM PST MON JAN 2 2006 ...THUNDERSTORMS...WATERSPOUTS AND TORNADOES POSSIBLE TODAY... A STRONG COLD FRONT WILL MOVE THORUGH THE AREA TODAY...BRINGING THE POTENTIAL FOR THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN CALIFORNIA. THUNDERSTORMS THAT DEVELOP TODAY COULD PRODUCE WATERSPOUTS AND WEAK TORNADOES ACROSS THE AREA TODAY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR THE LATEST INFORMATION ON THUNDERSTORMS. RAT/RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:21 AM PST | Flash Flood Warning | LOX | Santa Barbara | 6 hr |
| Jan 2, 2:28 AM PST | Marine Weather Statement | LOX | 22 days | |
| Jan 2, 7:15 AM PST | Flash Flood Warning | LOX | Santa Barbara | 3 hr |
| Jan 2, 7:20 AM PST | Wind Advisory | LOX | Los Angeles, Santa Barbara | 9 hr |
| Jan 2, 9:40 AM PST | Flash Flood Warning | LOX | Los Angeles | 4 hr |
| Jan 2, 11:45 AM PST | Severe Thunderstorm Warning | LOX | Los Angeles | 20 min |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.